MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 28MM DIA COCR MOD HD -3MM NK; PROSTHESIS, HIPS

ZIMMER BIOMET, INC. 28MM DIA COCR MOD HD -3MM NK; PROSTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a stage ii revision procedure approximately 9 years ago.Subsequently, the patient required three closed reductions in the same year due to hip dislocation.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: d4, g3, g6, h2, h3, h4, h6.Proposed code: mechanical (g04) head.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.Medical records and timeline was provided and reviewed by a health care professional.Review of the available records identified the following: the patient required three closed reductions due to hip dislocation following a stage ii revision procedure.Patient underwent head and liner exchange.Contributing factors of event: competitor acetabular components were used with zb femoral components.Upon review of the surgical notes, it was identified the head and stem are the only zb product in place.The rest is smith and nephew products (cage, liner, screws).Medical image was provided: left total hip arthroplasty with superior and posterior dislocation of the femoral head and acetabular cup liner along with six of the acetabular cup screws.It is unknown whether there was another surgical intervention.No medical images or records were provided that were dated post op.It was identified that zimmer biomet devices were implanted with competitor devices this is considered off label use "only authorized combinations should be used" and under precautions states "the use of instruments or implant components from other systems can result in inaccurate fit, incorrect sizing, excessive wear and device failure".Zimmer biomet has not confirmed the compatibility for these combinations of devices.It is unknown if these off-label usages may have caused or contributed to the reported events.A definitive root cause cannot be identified.The complaint is confirmed based on the medical records provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
28MM DIA COCR MOD HD -3MM NK
Common Device Name
PROSTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20088508
Report Number0001825034-2024-02104
Device Sequence Number12662238
Product Code JDG
UDI-Device Identifier05019279438228
UDI-Public(01)05019279438228(17)320624(10)531240
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K942479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/01/2022
Device Model NumberN/A
Device Catalogue Number163661
Device Lot Number531240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight51 KG